Alert archive / Vermont / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 9, 2006, 2:49 PM EDT for Addison County, Vermont. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2006, 2:49 PM EDT (18:49 UTC)
- Expired
- Sep 9, 2006, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Addison County, VT
The radar
The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 10:55 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 9, 10:55 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1055 AM EDT SAT SEP 9 2006 .SHORT TERM /REST OF TODAY/... COMPOSITE RADAR LOOP FROM U.S. AND CANADIAN RADARS SHOWING SCATTERED RAIN SHOWERS OVER NORTHERN NEW YORK AT THIS TIME. VISIBLE SATELLITE LOOP SHOWING MOSTLY CLOUDY SKIES OVER NORTHERN NEW YORK AT THIS TIME. EXPECT THIS CLOUD COVER WILL MOVE INTO NORTHERN VERMONT THIS AFTERNOON...SO WILL WORD FORECASTS IN NORTHERN VERMONT ZONES AS BECOMING MOSTLY CLOUDY. WILL ALSO LOWER POPS ACROSS THE NORTHERN FORECAST ZONES TO CHANCE FOR THE REST OF TODAY...AS SHOWER ACTIVITY EXPECTED TO BE SCATTERED. WILL ALSO UPDATE THE ZONE FORECASTS TO REMOVE REFERENCES TO THIS MORNING. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 520 AM EDT SAT SEP 9 2006/ SHORT TERM /TODAY THROUGH MONDAY/... COLD FRONTAL PASSAGE TODAY WILL BE ACCOMPANIED BY SCATTERED MORNING SHOWERS IN THE ST LAWRENCE VLY AND MIDDAY TO AFTN LIKELY SHOWERS AND THUNDERSTORMS ELSEWHERE. FRONT CURRENTLY NEAR OTTAWA WILL BE MOVING SSEWRD THRU THE CENTRAL CHAMPLAIN VLY BY EARLY AFTN. LOCAL MAX OF LW LVL CNVGC LKLY AS THE FRONT MEETS UP WITH LOCAL CHANNELED SLY FLOW IN THE CHAMPLAIN VLY...TRIGGERING MOST LKLY AREA OF THUNDERSTORM DVLPMT. RELIED HEAVILY ON BUFKIT DATA FOR TIMING OF FRONTAL PASSAGE. ALSO NOTED THAT FRONT WILL BE VERY SHALLOW...ALLOWING SIGNIFICANT SURFACE COOLING AND AN UNDERRUNNING LIFT OF LINGERING MSTR WHICH WILL MEAN LW CLOUDS WILL BE PERSISTENT SAT NGT AND INTO PART OF SUNDAY...ESPECIALLY WITH SUBSIDENCE INVERSION TRAPPING A THIN LAYER OF MSTR BELOW 6KT FEET. WITH CLOUD COVER...ADJUSTED MOS GUIDANCE TEMPS TO SHOW A BIT LESS DIURNAL RANGE TNGT THRU SUNDAY. VLY FOG MAY BE QUITE PREVALENT LATE SUNDAY NIGHT AND TEMPS WILL RANGE FROM THE LOWER 30S TO AROUND 40 MOST AREAS. SOME FROST MAY ALSO OCCUR. VLY FOG MAY BE A LTL SLOW TO DISSIPATE ON MONDAY MORNING...BUT EXPECT A MOSTLY SUNNY...COOL...AND LIGHT WIND DAY ON MONDAY AS SFC HIGH CRESTS JUST NORTHWEST OF THE FCST AREA. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... EXPECT FAIR WEATHER WILL CONTINUE MONDAY NIGHT THRU TUESDAY NIGHT...BUT THE RISK OF SHOWERS WILL INCREASE WED AND THURSDAY AS UPR TROF APCHS FROM THE OH VLY. THIS FEATURE IS STRONGEST...A CLOSED MID AND UPR LVL TROF...ON THE 00Z GFS. OTHER GUIDANCE IS SLOWER AND LESS INTENSE. FOR NOW WEVE ONLY ADDED CHC POPS FOR WED AND THURS...A GOOD FIT TO FORECASTS FROM SURROUNDING OFFICES. AVIATION... VFR CONDITIONS ARE EXPECTED INITIALLY OVER THE AREA UNTIL A COLD FRONT MOVES INTO THE AREA LATER THIS MORNING AND AFTERNOON. THIS COLD FRONT WILL BE THE FOCUS FOR SOME SHOWERS AND POSSIBLY A THUNDERSTORM...WHICH WILL RESULT IN MVFR CONDITIONS. THE BEST CHANCES FOR PRECIPITATION WILL COME BETWEEN 13Z AND 20Z. THE WIND SHIFT WILL BE NOTICEABLE WITH THE COLD FRONT PASSING KMSS AROUND 13Z...KSLK AROUND 15Z...KBTV AROUND 17Z...AND KMPV AROUND 18Z. WINDS WILL SHIFT TO THE NORTH AND NORTHWEST WHICH WILL ALSO ALLOW FOR A LOWERING TO THE CLOUD CEILING. ONCE THE FRONT PASSES...CEILINGS WILL LOWER INTO THE MVFR CATEGORY AND PERSIST THROUGH THE NIGHT. SOME EARLY MORNING FOG IS EXPECTED THIS MORNING...RESULTING IN IFR/LIFR CONDITIONS AT KSLK AND KMPV NOW THROUGH 12Z. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...WGH
Hazardous weather outlook, Sep 9, 4:41 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 441 AM EDT SAT SEP 9 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-100900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 441 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE NORTH COUNTRY BETWEEN THE MID-MORNING TO LATE AFTERNOON HOURS. SHOWERS AND EVEN SOME THUNDERSTORMS WILL BE ASSOCIATED WITH THE FRONT...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE FIRST HALF OF THE PERIOD. THUS DRY WEATHER IS EXPECTED THROUGH TUESDAY BEFORE AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES TOWARD THE REGION ON WEDNESDAY AND THURSDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS TO THE REGION ON WEDNESDAY AND CONTINUING INTO THE FIRST PART OF THURSDAY. THE ONLY ITEM OF CONCERN IN THE PERIOD WILL BE THE POTENTIAL FOR SOME FROST OVER THE NORTHERN ADIRONDACKS AND NORTH CENTRAL AND NORTHEAST VERMONT MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVENSON
In the hours before
Special weather statement, Sep 9, 2:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 233 PM EDT SAT SEP 9 2006 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-101000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 233 PM EDT SAT SEP 9 2006 ...FROST OR FREEZE CONDITIONS POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING... STRONG HIGH PRESSURE WILL BUILD SOUTHWARD INTO NEW ENGLAND LATER TONIGHT INTO MONDAY...USHERING IN A COOL CANADIAN AIRMASS ACROSS THE REGION. THE HIGH WILL THEN LINGER ACROSS THE AREA THROUGH EARLY TUESDAY BEFORE MOVING OFFSHORE INTO THE WESTERN ATLANTIC. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR COOL TO COLD CONDITIONS TO DEVELOP SUNDAY NIGHT...AND AGAIN OVERNIGHT MONDAY INTO EARLY TUESDAY. THIS WILL LIKELY LEAD TO WIDESPREAD AREAS OF FROST ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK...AS WELL AS NORTH CENTRAL AND NORTHEASTERN VERMONT DURING BOTH OVERNIGHT PERIODS. IN ADDITION...THE POTENTIAL EXISTS FOR A HARD FREEZE ACROSS PORTIONS OF THE NORTHERN ADIRONDACKS DURING THE SAME TIME FRAME. IF CURRENT TRENDS CONTINUE...FROST ADVISORIES AND/OR FREEZE WARNINGS WILL LIKELY BE ISSUED SUNDAY. PERSONS WITH SENSITIVE OUTDOOR PLANTS AND GROWING INTERESTS ACROSS NORTHERN NEW YORK...AND THE NORTH CENTRAL AND NORTHEASTERN PORTIONS OF VERMONT SHOULD MONITOR THE LATEST FORECASTS...AND TAKE NECESSARY ACTION SHOULD ADVISORIES OR WARNINGS BE ISSUED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:47 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 43 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.